Eczema I developed an addiction to steroid cream to treat...

I developed an addiction to steroid cream to treat eczema – it’s wrecked my face & my skin feels like it’s on fire – Bukipress

-

- Advertisment -

A WOMAN says she can’t even look at herself in the mirror after steroid withdrawal caused eczema to erupt over her entire body.

English teacher, Elin Wade, 30, from Swansea, has suffered with eczema ever since she was little, mainly in the folds of her arms, which only lasted a few days and was easily manageable with Sudocrem.

MDWfeatures / @elle.tsw_

Elin, pictured before she developed the skin reaction[/caption]

However, as she began teaching at 25-years-old, she started to experience stress, which triggered a flare up.

She started using topical steroid creams, which cleared up her eczema immediately and she was amazed at how fast it worked.

However, after two years, her eczema started to spread to other parts of her body.

She tried every diet and natural remedy, but nothing worked, so she decided to research her symptoms and found out about topical steroid addiction (TSA).

MDWfeatures / @elle.tsw_

Showing her damaged skin after using steroid cream[/caption]

Vote for your Fabulous Mum of the Year and WIN

Do you know a mum who deserves some extra recognition? We want to pay homage to the best mums in Britain.

During the pandemic they’ve been busy juggling childcare, homeschooling and work, with the added stress of worrying about the health of elderly relatives and vulnerable friends. 

It’s never been a harder time to be a mum, so this year it’s even more important to honour the amazing women in our lives. 

Nominate her for our Fabulous Mum Of The Year Award and she could win an overnight stay for two at a Champneys spa of her choice complete with a Gold package, which includes four relaxing treatments for the ultimate pampering experience.

Two runners-up will Champneys goodie bag worth £50 plus a £100 M&S voucher and £200 Nutmeg at Morrisons voucher, and all three mums will enjoy a makeover with our glam squad before taking part in a photo shoot for the magazine.  

And you could win a £100 Tu at Sainsbury’s voucher, £200 Florence & Fred at Tesco voucher or £250 to spend at Primark just for entering.

If you want to nominate a mum then fill in the form here.   

To enter, upload a photograph of the mum you are nominating and explain why they deserve to win. 

The deadline for entries is Sunday February 14 and one winner and two runners-up will be announced on Sunday March 14. Good luck – we can’t wait to hear from you!

In February 2019, she stopped using her steroid creams but shortly after, she developed hot skin rashes, which made her body feel like it was on fire and lost three stone, dropping to just 6st 5lb.

Her hair also started to come out.

She resulted in taking a new drug, which she had to inject into her stomach – but she stopped taking this due to her condition worsening.

“I started panicking that my skin was going to erupt on my wedding day, as I’d completely lost control over my body and was obsessing over what made it worse,” she recalled. “I was barely eating anything because I was so scared something would trigger it – I just couldn’t figure it out.

 “After the wedding, it erupted into the biggest flare I’d ever had and I was prescribed a higher potency cream – but it just got worse and worse.

“I tried everything – every diet, natural remedy, but nothing worked and I was completely stumped.

Your whole body feels like it’s on fire and when it oozes, it’s metallic and super uncomfortable.


Elin Wade

“During some obsessive research, I read the symptoms of topical steroid addiction and withdrawal and I remember feeling elated because finally, here it was. Although, I never imagined how horrific the journey would be.

“I started the withdrawal immediately upon discovering this and my body went into complete meltdown and I had every single symptom that every sufferer reports – the skin rash that spreads everywhere, that’s red, hot, oozy and flaky, which cycles so quickly you can’t keep up.

“Your whole body feels like it’s on fire and when it oozes, it’s metallic and super uncomfortable. 

“You can’t regulate your temperature and I used to shake violently bundled up in huge duvets and at the very beginning, I couldn’t even get out of bed.

“I lost weight immediately and at one point, I was six-and-a-half stone, even though I was eating loads – but I think my body just used all the calories to heal.

MDWfeatures / @elle.tsw_

The eczema spread to her hands and wrists[/caption]

“Some of my hair fell out and I had crippling insomnia, where one night, I didn’t sleep a wink and I just got up and taught a whole day with no sleep at all. I still struggle with insomnia now – although I manage to sleep for two hours at a time at least.

“I had swollen lymph nodes everywhere, which led me to be tested for HIV, lymphoma and leukaemia and I even had to have an ultrasound on my lymph nodes because the doctors were concerned – but I knew it was just another symptom of topical steroid withdrawal.”

Elin reached such a low, that everyone was concerned about her, so she decided to see a private dermatologist, who prescribed her immunosuppressants, which helped a bit, and as she needed a blood test every two weeks to check her liver whilst on them – she knew something wasn’t right.

Quitting the creams in 2020, she now feels she is now still sick.

MDWfeatures / @elle.tsw_

Elin, pictured on her wedding day[/caption]

“My skin is just dry all the time, as it doesn’t hold any moisture and appears so flaky,” she said. “Each time I moisturise, it just goes red and I feel like I’m fighting a losing battle.

 “Aside from the physical symptoms, the mental ones are equally as bad and I’ve suffered with bouts of depression because of this; it ruins your whole life.

“I feel completely defined by this condition and I don’t feel like me anymore. I’m so passionate about my job, but I don’t feel like I’ve been able to do it properly for so long.

“I can’t look at myself in the mirror, because I don’t recognise myself and I’m worried I’ll have PTSD after this whole experience.

“I know I’ll get better, but I’ve lost two years of my life to something which was entirely preventable and not my fault.”


Meanwhile, this woman says she cured her skin condition with diet.

And read about a woman who got turned down for a job because of a skin condition.

LEAVE A REPLY

Please enter your comment!
Please enter your name here

Latest news

Q&A about dead suspects in California mass shooting | Latest News

WHAT PROMPTED THE GUNFIRE?Police do not have a motive for the shootings, which ended with a gun battle...

Madcap James Bond ideas that didn’t make the cut — from 007 dressing as Jesus to a David Bowie villain – Bukipress

JAMES BOND is famed for squeezing out of tight spots in pretty miraculous ways. But an eccentric idea by film...

We need to end lockdown quickly & there can be no turning back this time – Bukipress

BORIS Johnson stands on the cusp of another critical moment in his epic battle with Covid. Last April, of course,...

Kelly vs Avanesyan LIVE RESULTS: Stream, TV channel, undercard for big night of boxing at Wembley Arena – latest updates – Bukipress

JOSH KELLY faces the biggest night of his career this evening as he fights David Avanesyan for the European...
- Advertisement -

Liverpool eye Lucas Ocampos transfer but £56m release fee for Sevilla winger could be potential stumbling block – Bukipress

LIVERPOOL are reportedly interested in signing Sevilla winger Lucas Ocampos this summer. But the 26-year-old’s £56m release fee could scupper...

Ant & Dec name Saturday Night Takeaway’s angriest prank victims saying Gordon Ramsay still sends ‘chilling’ texts – Bukipress

ANT McPartlin and Dec Donnelly have revealed the stars they left shaking with rage after their elaborate wind-ups. The pair...

Must read

- Advertisement -

You might also likeRELATED
Recommended to you